Alert archive / Illinois / River Flood Warnings in 2014
River Flood Warning 57, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jun 8, 2014, 11:03 AM CDT for Pike County, Illinois; Pike County, Missouri. It took effect at Jun 9, 2014, 1:00 PM CDT. It was in force for 51 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2014, 11:03 AM CDT (16:03 UTC)
- In effect from
- Jun 9, 2014, 1:00 PM CDT
- Expired
- Jun 11, 2014, 4:00 PM CDT
- In force
- 51 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Pike County, IL, Pike County, MO
The radar
The St Louis radar (KLSX), 88 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Louisiana (LUSM7).
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
255
WGUS43 KLSX 081603
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1103 AM CDT SUN JUN 8 2014
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Illinois and Missouri...
Mississippi River at
Louisiana
Clarksville LD24
.This flood warning is a result of heavy rainfall during the past 24
hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this situation and issue
follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
ILC149-MOC163-091603-
/O.NEW.KLSX.FL.W.0057.140609T1800Z-140611T2100Z/
/LUSM7.1.ER.140609T1800Z.140610T0600Z.140610T2100Z.NO/
1103 AM CDT SUN JUN 8 2014
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Mississippi River at Louisiana
* from Monday afternoon till Tuesday.
* At 10:30 AM Sunday the stage was 13.8 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast: Rise above flood stage early tomorrow afternoon and
crest near 15.3 feet early Tuesday morning. The
river will fall below flood stage Tuesday afternoon.
* Impact: At 15.0 feet...Damage begins in unprotected areas.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/09 06/10 06/11 06/12 06/13
Mississippi River
Louisiana 15.0 13.81 14.8 15.2 14.6 13.8 13.2
&&
LAT...LON 3945 9111 3952 9097 3945 9089 3939 9097
$$
ILC013-MOC163-091602-
/O.NEW.KLSX.FL.W.0058.140609T1030Z-140612T1500Z/
/CLKM7.1.ER.140609T1030Z.140610T1200Z.140611T1500Z.NO/
1103 AM CDT SUN JUN 8 2014
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Mississippi River at Clarksville LD24
* from late tonight til Wednesday.
* At 10:30 AM Sunday the stage was 24.1 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast: The river will rise above flood stage late tonight
and crest near 25.8 feet Tuesday morning.
* Impact: At 25.5 feet...State Route P east of Elsberry begins
flooding just east of the levee.
* Impact: At 25.3 feet...The road to Port Marmac, about 15 homes
just south of Clarksville, begins flooding.
* Impact: At 23.5 feet...Flooding begins in unprotected areas
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/09 06/10 06/11 06/12 06/13
Mississippi River
Clarksville LD 25.0 24.11 25.1 25.8 25.1 24.1 23.2
&&
LAT...LON 3939 9097 3945 9089 3938 9077 3923 9071
3922 9081
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 8, 3:46 AM CDT, 7 hours 17 minutes earlier.
Area forecast discussion, Jun 8, 3:46 AM CDT, 7 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 346 AM CDT Sun Jun 8 2014 .SHORT TERM: (Through Late This Afternoon) Issued at 345 AM CDT Sun Jun 8 2014 Quiet weather is in store for the day today as cold front that brought the severe weather yesterday continues to dive southeastward. Front will stall out well to the south of CWA over the lower Mississippi River Valley with a weak ridge axis extending from north to south over our area. Partly cloudy skies are expected with seasonable highs in the upper 70s to low 80s. Gosselin .LONG TERM: (Tonight through Saturday) Issued at 345 AM CDT Sun Jun 8 2014 (Sunday Night - Wednesday) Active weather will return to the LSX CWA early to mid next week as baroclinic zone shifts back northward and potent upper-level energy dives in from the west/northwest as a closed low. Chances of showers and storms will ramp up from the south beginning late Sunday night into the day Monday. Showers and storms are likely areawide Monday night/Tuesday as closed low moves into southwestern Missouri. Occasionally heavy rain may be possible Monday night/Tuesday as NWP soundings show tall/thin CAPE profiles and PWAT values over +2SD or near the 99th percentile of climatology. A few stronger thunderstorms may also be possible as CAPE values along/east of Mississippi River Tuesday afternoon are progged to be between 1000 and 1500 J/kg with around 30 knots of deep-layer shear. System will likely occlude by early Tuesday as low becomes vertically stacked throughout the troposphere and will be very slow to move out of the region. Area will still be affected by this system on Wednesday with lingering PoPs/chances of showers and storms. Temperatures for the period will average slightly above normal at night and below normal during the day due to copious cloud cover and chances of rain. (Thursday - Saturday) Models diverge rapidly in the extended with the ECMWF being dry while the GFS brings another complex of showers and storms through the area early Thursday. Not confident in either solution this far out as both have been consistent run-to-run. Therefore...did not deviate from the CR extended initialization. Regardless...look for moderating temperatures... especially for daytime highs back to above climatological norms. Gosselin && .AVIATION: (For the 06z TAFs through 06z Sunday Night) Issued at 1156 PM CDT Sat Jun 7 2014 Primary concern is extent of MVFR stratus overnight. Metro area TAF sites (KSUS, KSTL, KCPS) will probably experience several more hours of MVFR until daybreak when diurnal mixing should cause cigs to rise. MVFR cloud deck appears to have moved away from KCOU/KUIN but brief periods of MVFR are possible over the next few hours. If any areas experience clearing overnight, then fog will be possible if winds become light. Northwest winds will gradually become easterly by the end of the TAF period. Kanofsky && .PRELIMINARY POINT TEMPS/POPS: Saint Louis 81 67 76 66 / 5 20 50 90 Quincy 78 62 74 62 / 5 10 30 80 Columbia 79 63 72 63 / 5 30 80 70 Jefferson City 79 64 73 65 / 5 30 80 80 Salem 80 64 77 66 / 5 10 40 80 Farmington 79 63 73 65 / 10 30 70 90 && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 8, 4:35 AM CDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 435 AM CDT SUN JUN 8 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-090945- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 435 AM CDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT ACROSS PORTIONS OF CENTRAL AND SOUTHEASTERN MISSOURI. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE OF THUNDERSTORMS CONTINUES MONDAY THROUGH FRIDAY WITH THE BEST CHANCE OF STORMS MONDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GOSSELIN
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 11:03 AM CDT | River Flood Warning | LSX | Calhoun | 4 days |
| Jun 7, 9:19 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 5 days |
| Jun 8, 4:56 AM CDT | River Flood Warning | LSX | Lewis | 3 days |
| Jun 8, 4:56 AM CDT | River Flood Warning | LSX | Lewis | 4 days |
Nearby
River Flood Warnings in Illinois, 2014River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.